Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 81, NWS New Orleans, LA

June 29, 2018Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 29, 2018, 4:11 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2018, 4:11 PM CDT (21:11 UTC)
Expired
Jun 29, 2018, 5:00 PM CDT
In force
49 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hancock County, MS, Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1632 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:03 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 29, 4:03 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
403 PM CDT Fri Jun 29 2018

.SHORT TERM...
Air mass thunderstorms seem to be focused in southwest MS and
along the MS coast according to radar. Satellite pictures show
weak cumulus buildups elsewhere. The thunderstorms should
dissipate once surface heating cuts off after sunset.

.LONG TERM...
A weak upper level and surface low pressure area is expected to
develop over the FL panhandle on Saturday and move west towards
south MS and southeast LA Sunday through Tuesday. As this area of
disturbed weather moves west, it will bring numerous showers and
thunderstorms to the region, especially on Monday and Tuesday.
Rainfall could be heavy at times.

&&

.AVIATION...
VFR conditions should prevail through the period at all terminals
with winds generally less than 10 knots. Scattered showers and
thunderstorms should dissipate after sunset. Most thunderstorms near
the terminals will need to be handled by short term amendments as
probabilities at any given terminal are too low to include in the
TAF. 95&&

.MARINE...
West winds 5 to 10 knots and seas 1 foot or less are expected
through Sunday night. Winds will turn northerly 10 to 15 knots
Monday and Monday night and then southerly Tuesday and Wednesday.
Seas will build 1 to 3 feet. Showers and thunderstorms will
become more numerous Monday through Tuesday as the weak low
pressure area moves through the region.

&&

.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring current convection.
            Monitoring potential for heavy rainfall over the weekend.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for slight risk severe
         or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red =    Full engagement for Moderate to high risk of severe and/or
         excessive rainfall, or direct tropical threats; Events of
         National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  92  75  94 /   0  20  10  40
BTR  76  94  76  95 /  10   0  10  30
ASD  78  94  78  91 /   0  40  10  40
MSY  79  92  79  91 /  10  20  10  50
GPT  78  92  78  90 /  10  50  30  50
PQL  75  92  76  90 /  10  60  30  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Jun 29, 11:06 AM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1106 AM CDT Fri Jun 29 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-300415-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1106 AM CDT Fri Jun 29 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

A few strong to marginally severe thunderstorms will be possible
today. The main threats will be gusty winds, frequent lightning
and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorm coverage will become more numerous Saturday through
early next week. Severe weather is not expected but a few storms
could become strong, producing gusty winds and frequent lightning.
Additionally, heavy rainfall will be possible and could lead to
ponding of water in low lying areas and areas of poor drainage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

95/DM

In the hours before

Special weather statement, Jun 29, 2:48 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
248 PM CDT FRI JUN 29 2018

LAZ039-040-MSZ077-292015-
Washington-St. Tammany-Pearl River-
248 PM CDT FRI JUN 29 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. TAMMANY...
EASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WEST
CENTRAL PEARL RIVER COUNTIES...

At 248 PM CDT, a strong thunderstorm was located near Bogalusa,
moving southeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bogalusa, Varnado, Sun, Crossroads and Bush.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3082 9003 3093 8986 3075 8964 3059 8989
TIME...MOT...LOC 1948Z 322DEG 15KT 3082 8990

KLG
Local storm report, Jun 29, 3:01 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
301 PM CDT FRI JUN 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             BOGALUSA                30.78N 89.86W
06/29/2018  M0.50 INCH       WASHINGTON         LA   EMERGENCY MNGR

            EM REPORTS OF DIME SIZED HAIL ALONG HWY 21 IN BOGALUSA.

&&

KGILMORE
Special weather statement, Jun 29, 3:09 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
309 PM CDT FRI JUN 29 2018

MSZ080-081-292045-
Harrison-Hancock-
309 PM CDT FRI JUN 29 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...

At 308 PM CDT, a strong thunderstorm was located over Diamondhead,
moving east at 10 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead, Kiln, Shoreline
Park and Lyman.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3030 8929 3036 8928 3038 8932 3037 8935
      3034 8938 3034 8934 3032 8932 3031 8933
      3026 8941 3023 8942 3023 8945 3047 8944
      3052 8916 3034 8916
TIME...MOT...LOC 2008Z 270DEG 7KT 3037 8936

KLG
Special weather statement, Jun 29, 4:00 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
400 PM CDT FRI JUN 29 2018

MSZ077-080-292145-
Hancock-Pearl River-
400 PM CDT FRI JUN 29 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK AND
SOUTHEASTERN PEARL RIVER COUNTIES...

At 359 PM CDT, a strong thunderstorm was located near Picayune,
moving east at 5 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Picayune and Kiln.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3044 8967 3062 8970 3069 8946 3042 8941
TIME...MOT...LOC 2059Z 262DEG 5KT 3054 8960

KLG
Special weather statement, Jun 29, 4:06 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
406 PM CDT FRI JUN 29 2018

LAZ040-MSZ080-292200-
St. Tammany-Hancock-
406 PM CDT FRI JUN 29 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN HANCOCK COUNTIES...

At 406 PM CDT, a strong thunderstorm was located near Pearl River, or
7 miles northwest of Slidell, moving south at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Slidell, Pearl River, Lacombe, Pearlington and Slidell Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3016 8957 3016 8959 3017 8958 3018 8959
      3016 8963 3018 8968 3017 8972 3021 8978
      3022 8985 3025 8987 3026 8998 3029 8999
      3043 8994 3044 8969
TIME...MOT...LOC 2106Z 353DEG 8KT 3038 8983

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:51 PM CDTSpecial Marine WarningLIX84 min
Jun 28, 9:53 PM CDTSpecial Weather StatementLIXWashington37 min
Jun 28, 10:59 PM CDTSpecial Weather StatementLIXWashington61 min
Jun 29, 2:48 PM CDTSpecial Weather StatementLIXWashington27 min
Jun 29, 3:19 PM CDTSpecial Marine WarningLIX26 min
Jun 29, 4:06 PM CDTSpecial Weather StatementLIXSaint Tammany54 min
Jun 29, 4:38 PM CDTSpecial Weather StatementLIXSaint Tammany67 min
Jun 29, 4:43 PM CDTSpecial Weather StatementLIXOrleans62 min
Jun 29, 5:02 PM CDTSevere Thunderstorm WarningLIXSaint Tammany43 min
Jun 29, 5:19 PM CDTSpecial Weather StatementLIXOrleans56 min
Jun 29, 5:26 PM CDTSpecial Weather StatementLIXJefferson64 min
Jun 29, 5:53 PM CDTSpecial Weather StatementLIXSaint Charles67 min
Jun 28, 7:30 PM CDTSpecial Weather StatementLIXJackson2 hr
Jun 28, 8:28 PM CDTSpecial Weather StatementLIXHarrison, Jackson77 min
Jun 28, 8:49 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson56 min
Jun 29, 3:09 PM CDTSpecial Weather StatementLIXHancock36 min
Jun 29, 3:23 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison22 min
Jun 29, 3:42 PM CDTAreal Flood AdvisoryLIXHancock, Harrison3 hr
Jun 29, 4:00 PM CDTSpecial Weather StatementLIXHancock45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.